MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC INBONE TALAR DOME SZ 2 SULCUS; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

WRIGHT MEDICAL TECHNOLOGY INC INBONE TALAR DOME SZ 2 SULCUS; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 220220902
Medical Device Problem Code Failure to Osseointegrate (1863)
Health Effect - Clinical Codes Rheumatoid Arthritis (1724); Inadequate Osseointegration (2646); Insufficient Information (4580)
Date of Event 11/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Event or Problem Description
It was reported that the patient required a revision surgery due to tibial tray loosening 6 weeks post-op.The patient was diagnosed with rheumatoid arthritis after the initial surgery.
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was explanted and returned for evaluation.The device inspection revealed the following: visual examination of the returned implant confirms the catalog and lot number.Remnants of biological material could be seen on the talar dome.Scratches and blemishes are visible on the superior side of the talar dome.Key dimensional measurements were taken with a digital caliper and found to be within dimensional specifications.Upon further investigation of the received information by healthcare professionals the following was observed: ¿from the additional information given in this case (failure six weeks after the implantation but no confirmed infection) it can be assumed, that the poor bone stock and additional patient related problems (ra) have contributed to the failure.A different implant would have been chosen by the surgeon-at least that is stated- to prevent the implant from early loosening.¿ based on investigation, the root cause was attributed to a patient related issue.The failure was most likely caused by poor bone stock and the rheumatoid arthritis experienced by the patient.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
INBONE TALAR DOME SZ 2 SULCUS
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18342200
Report Number3010667733-2023-00781
Device Sequence Number15559699
Product Code HSN
UDI-Device Identifier00840420124210
UDI-Public00840420124210
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K100886
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number220220902
Device Lot Number1705489
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/23/2023
Supplement Date Received by Manufacturer03/05/2024
Initial Report FDA Received Date12/17/2023
Supplement Report FDA Received Date04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown